Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

How to wean off of Tramadol without withdrawal side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6714 Questions
Question
Hi doctor... I am addicted to tramadol and have been taking up to 12 50mg daily. It has been 2 days without tramadol and the withdrawl symptoms are horrible I can't sleep because of pain and sweating I can't eat it is just horrible. Would it be beneficial to go to the ER? Please help. I don't want to be addicted anymore.
Posted Sun, 24 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Pavan Kumar Gupta 4 hours later
Brief answer...quitting tramadol cold turkey would definitely result in severe symptoms
Detailed answer...
Hello,
Thanks for the query.
TRANADOL is an opiod analgesic which when used in high doses for long time results in physical dependence.Quitting cold turkey,like you have done,is bound to cause severe problems.
Although the best way to come out of it is to consult a doctor and do it under his supervision but it can be tried by you of your own also.
Taper the amount slowly so that your body starts getting used to the lower doses gradually.
The safest way to taper is to reduce the dose by 10% every week or 10 days.
Although this would take few months to do it but you would definitely come out of it easily.
you may go to ER or start tramadol again and do it as suggested above.
I hope it helps,however you may revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor